Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 13, 2005, 5:01 PM CDT for Boone County, Winnebago County, Illinois. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 13, 2005, 5:25 PM CDT
- In force
- 24 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Boone County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 76 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:05 PM CDT | TSTM WND DMG | 4 Nw Rockford, IL | TWO 12 INCH DIAMETER 50 FOOT TALL TREES DOWN AT RIVERSIDE AND CENTRAL AVENUE. SMALLER BRANCHES DOWN. |
| Sep 13, 5:10 PM CDT | TSTM WND DMG | 3 W Poplar Grove, IL | TREES AND WIRES DOWN IN CALEDONIA. |
| Sep 13, 5:10 PM CDT | TSTM WND DMG | 4 Nw Rockford, IL | SMALL BRANCHES DOWN. |
| Sep 13, 5:11 PM CDT | TSTM WND DMG | Roscoe, IL | TREE BRANCHES DOWN. |
| Sep 13, 5:14 PM CDT | TSTM WND DMG | Roscoe, IL | 6 TO 8 INCH DIAMETER TREE LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 132201
SVRLOT
ILC007-201-132245-
/O.NEW.KLOT.SV.W.0101.050913T2201Z-050913T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS
NORTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 545 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR ROSCOE...AND MOVING NORTHEAST AT
40 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS 60 TO 75
MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE WEAK
STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY.
REPORT WIND DAMAGE OR HAIL TO YOUR NEAREST LAW ENFORCEMENT AGENCY...
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
ROMEOVILLE.
LAT...LON 4236 8923 4226 8902 4233 8882 4248 8871
4248 8916
$$2 follow-up statements
000
WWUS53 KLOT 132211
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
509 PM CDT TUE SEP 13 2005
ILC007-201-132245-
/O.CON.KLOT.SV.W.0101.000000T0000Z-050913T2245Z/
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
NORTHERN BOONE AND NORTHEASTERN WINNEBAGO COUNTIES...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ROCKTON...MOVING
NORTHEAST AT 40 MPH.
REPORT WIND DAMAGE OR HAIL TO YOUR NEAREST LAW ENFORCEMENT AGENCY...
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
ROMEOVILLE.
LAT...LON 4236 8923 4226 8902 4233 8882 4248 8871
4248 8916
$$000
WWUS53 KLOT 132225
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
524 PM CDT TUE SEP 13 2005
ILC007-201-132234-
/O.CAN.KLOT.SV.W.0101.000000T0000Z-050913T2245Z/
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE AND
NORTHEASTERN WINNEBAGO COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM
WARNING HAS MOVE OUT OF THE WARNED AREA...THUS THE WARNING
HAS BEEN CANCELLED.
TREE LIMBS WERE REPORTED DOWN NEAR ROSCOE AND IN ROCKFORD.
LAT...LON 4236 8923 4226 8902 4233 8882 4248 8871
4248 8916
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:53 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 13, 2:53 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 253 PM CDT TUE SEP 13 2005 .DISCUSSION... SFC LOW OVER WESTERN WI WITH A TRAILING COLD FRONT EXTENDING SOUTH THRU CENTRAL IA THIS AFTERNOON. CONVECTION FIRING ALONG THIS FRONT AND LIFTING NE INTO SE MN AND WI. ANOTHER AREA OF CONVECTION ACROSS WESTERN IL LIFTING NE AND WILL REACH THE SW CWA LATE THIS AFTERNOON INTO THIS EVENING. WILL CARRY LIKELY POPS THRU EARLY MORNING...THEN DRY THINGS OUT OVERNIGHT. MOISTURE POOLING ALONG FRONT ALONG WITH PLENTY OF SUNSHINE...SO SVR THREAT WILL BE POSSIBLE THRU THE EVENING HRS. PRECIP ENDS OVERNIGHT WITH DRIER AND COOLER AIR MOVING INTO THE REGION WEDNESDAY AND THURSDAY. TYPICAL COOL SPOTS MAY DIP TO THE UPPER 40S FOR LOWS THURS MORNING AND MANY AREAS SEEING UPPER 40S BY FRI MORNING. DESPITE ANY RAIN THAT FALLS TONIGHT...GROUND IS VERY DRY WHICH SHOULD ALLOW TEMPS TO RISE NICELY DURING THE DAY AND COOL OFF NICELY AT NIGHT. MODELS HINT AT A RETURN TO PRECIP OVER THE WEEKEND. HAVE REMAINED DRY FOR NOW THOUGH THIS WILL NEED TO BE WATCHED AS 850MB TEMPS CONTINUE TO WARM. HIGH TEMPS BY THE WEEKEND BACK TO THE LOWER 80S THEN ANOTHER COLD FRONT...CHANCE OF PRECIP AND A COOL DOWN IN STORE SUNDAY NIGHT INTO MONDAY. && .AVIATION DISCUSSION FOR 18Z TAFS... ...ISSUED BY NWS LINCOLN IL... WARM ADVECTION SHOWERS AND THUNDERSTORMS FROM EARLIER THIS MORNING HAVE RAPIDLY DISSIPATED... ALTHOUGH THIS HAS RETARDED SFC HEATING A BIT WHICH HAS KEPT THE NOCTURNAL BOUNDARY LAYER FROM COMPLETELY MIXING OUT IN SOME LOCATIONS. EXPECT THAT WITH INCREASING SFC HEATING... WE WILL SOON MIX OUT... RESULTING IN GUSTY SOUTHWEST WINDS UP TO 25KT AT ALL SITES BY 19-20Z. MEANWHILE UPPER DISTURBANCE MOVING INTO CENTRAL IA/MO HAS RESULTED IN INCREASING THUNDERSTORM DEVELOPMENT WEST OF THE MISSISSIPPI THROUGH THE MORNING HOURS. THIS UPPER SYSTEM... COMBINED WITH A SFC COLD FRONT... WILL MOVE INTO THE AREA THIS EVENING... BRINGING THE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. IN ADDITION... MODEST LOW LEVEL MOISTURE ADVECTION IS OCCURRING JUST AHEAD OF THE FRONT. HOWEVER... IT CONTINUES TO LOOK AS THROUGH CONVECTION WILL MOSTLY BE FOCUSED NORTH OF THE AREA ALONG WITH BEST DYNAMICS... BUT CONVECTIVE SHRA AND TSRA SHOULD STILL BE WIDESPREAD ENOUGH TO WARRANT BRINGING IT INTO THE TAF SITES AFTER 00Z. CEILINGS SHOULD BEGIN TO SCATTER OUT FAIRLY QUICKLY AFTER FROPA... BETWEEN 08 AND 12Z. LOW LEVEL DRY AIR MOVING IN SHOULD MITIGATE ANY WIDESPREAD VSBY RESTRICTIONS AFTER PRECIP MOVES OUT TONIGHT. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
Hazardous weather outlook, Sep 13, 4:30 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT TUE SEP 13 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-141100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT TUE SEP 13 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS NORTHERN ILLINOIS THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY THIS EVENING. THE GREATEST THREAT IS FROM HAIL AND DAMAGING WINDS. SEVERAL OF THE THUNDERSTORMS THAT ARE MOVING EAST FROM THE MISSISSIPPI RIVER HAVE A HISTORY OF SMALL HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THESE IS A CHANCE OF SOME LINGERING THUNDERSTORMS OVER THE NORTHWEST INDIANA COUNTIES THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-141100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT TUE SEP 13 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT IS STRONG WINDS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS CONTINUING THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:22 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 53 min |
| Sep 13, 6:03 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry, Winnebago | 57 min |
| Sep 13, 6:11 PM CDT | Special Marine Warning | LOT | 94 min | |
| Sep 13, 6:52 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 16 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.